Random sparse unary predicates

Saharon Shelah, Joel Spencer

Research output: Contribution to journalArticle

Abstract

Random unary predicates U on [n] holding with probability p are examined with respect to sentences A in a first‐order language containing U and “less than.” When p = p(n) satisfies nk+1 ≪ 1 ≪ npk it is shown that Pr[A] approaches a limit dependent only on k and A. In a similar circular model the limit is shown to be zero or one. © 1994 John Wiley & Sons, Inc.

Original languageEnglish (US)
Pages (from-to)375-394
Number of pages20
JournalRandom Structures and Algorithms
Volume5
Issue number3
DOIs
StatePublished - 1994

Fingerprint

Unary
Predicate
Dependent
Zero
Model
Language

ASJC Scopus subject areas

  • Software
  • Mathematics(all)
  • Computer Graphics and Computer-Aided Design
  • Applied Mathematics

Cite this

Random sparse unary predicates. / Shelah, Saharon; Spencer, Joel.

In: Random Structures and Algorithms, Vol. 5, No. 3, 1994, p. 375-394.

Research output: Contribution to journalArticle

Shelah, Saharon ; Spencer, Joel. / Random sparse unary predicates. In: Random Structures and Algorithms. 1994 ; Vol. 5, No. 3. pp. 375-394.
@article{a4f477c47f514e4a8f5b3d905242efd4,
title = "Random sparse unary predicates",
abstract = "Random unary predicates U on [n] holding with probability p are examined with respect to sentences A in a first‐order language containing U and “less than.” When p = p(n) satisfies nk+1 ≪ 1 ≪ npk it is shown that Pr[A] approaches a limit dependent only on k and A. In a similar circular model the limit is shown to be zero or one. {\circledC} 1994 John Wiley & Sons, Inc.",
author = "Saharon Shelah and Joel Spencer",
year = "1994",
doi = "10.1002/rsa.3240050302",
language = "English (US)",
volume = "5",
pages = "375--394",
journal = "Random Structures and Algorithms",
issn = "1042-9832",
publisher = "John Wiley and Sons Ltd",
number = "3",

}

TY - JOUR

T1 - Random sparse unary predicates

AU - Shelah, Saharon

AU - Spencer, Joel

PY - 1994

Y1 - 1994

N2 - Random unary predicates U on [n] holding with probability p are examined with respect to sentences A in a first‐order language containing U and “less than.” When p = p(n) satisfies nk+1 ≪ 1 ≪ npk it is shown that Pr[A] approaches a limit dependent only on k and A. In a similar circular model the limit is shown to be zero or one. © 1994 John Wiley & Sons, Inc.

AB - Random unary predicates U on [n] holding with probability p are examined with respect to sentences A in a first‐order language containing U and “less than.” When p = p(n) satisfies nk+1 ≪ 1 ≪ npk it is shown that Pr[A] approaches a limit dependent only on k and A. In a similar circular model the limit is shown to be zero or one. © 1994 John Wiley & Sons, Inc.

UR - http://www.scopus.com/inward/record.url?scp=84990651366&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84990651366&partnerID=8YFLogxK

U2 - 10.1002/rsa.3240050302

DO - 10.1002/rsa.3240050302

M3 - Article

VL - 5

SP - 375

EP - 394

JO - Random Structures and Algorithms

JF - Random Structures and Algorithms

SN - 1042-9832

IS - 3

ER -